Dealing with chemo
I have been fighting lung cancer for 15 years, The last 3 times that it came back it was small enought to be cut out, I had it twice in my left lung and once in my right. This time when it came back I had two problems, 1st I have to much of both of my lungs removed so they can't take anymore. 2nd The cancer is in both lungs and has spread to my liver. The Doctor told me that chemotherapy could not cure lung cancer but it might be able to control it and give me a few more years of life. At first I didn't want the chemo because I had heard it makes you so sick you wish you where dead.That's not true, My last 2 treatments lasted 6hrs. and from the chemo the only side effects I felt was in about a week after the first treatment I could breath better and the cough I had went away. After my 2nd treatment I woke up the next day with a real bad runny nose, So bad I stuffed my nose with paper to keep it from dripping all over, Then I went on ***** and they had a cure for a runny nose, You just take a cup of warm water mix in a little salt and use a tea spoon and sniff a little up each side, I did that about 3 times in about 3 hrs and my nose stopped running. The only thing that I have found that makes me sick from chemo is the shot you have to get
the next day after the chemo treatment , It’s to help build your white cell blood count. After my first chemo the Doctor gave me some pills for nausea But they didn’t work and I spent 2 days throwing up. That was bad.
I talked to my Doctor and he gave me stronger pills, They are called Ondansetron 8mg. I took one about 2 hrs before I received the shot and then one every 8 hrs for 2 days, I didn’t feel great but I also didn’t throw up and on the third day I feel fine and ready for my next chemo
in 3 weeks.If they thought they could keep me alive another 10 yrs taking chemo I wouldn’t have a problem, Being a little sick 2 days a month isn’t that bad. Loseing my hair hasn’t been a problem either I just wear a hat.
I hope the above helps others deal with there cancer.
God Bless you all.
P.S. If you try the Ondansetron 8mg and get hart burn just take Zantac 150 That should take care of it.
Last edited by young61; 12-12-2009 at 12:44 PM.